Skip to Content

Would fentanyl patch cause a hardening feeling in your abdominal area?

Responses (2)

MacIntosh12 25 May 2013

Hi domingohoyle,
Fentanyl can cause terrible constipation which would lead to a hardening of ones abdomen. Could that be the cause for you or your loved one?
Best wishes,
Lara

domingohoyle 25 May 2013

No, Actually it is my sister,and she says her stomach feels like a knot and even if she eats only a few bites her stomach feels really hard and painful.She has had every test imaginable and they have found nothing except spasams in her colon, which I noticed can come from the patch.She has been on these patches for yrs.Could this be causing a greater problem as long as she has been on them? This hardening only started app 2 yrs ago,and also could it be from a great deal of stress?

MacIntosh12 25 May 2013

Yes, I do believe that an increase in her stress just may be causing this probably painful situation. She really needs to talk to her doctor to see if there is a medication that wouldn't have this side effect, something like morphine may do the trick nicely. I've been on fentanyl patch for a few weeks and found it to be less relieving than straight oxycodone, which is another opioid pain medication. Maybe oxycodone would benefit your sister? It's very similar, in some regards, to fentanyl but it may not cause the tummy hardening.
Does she have gas, sorry to be so blunt, but tis an important question. She may just have bad gas that is trapped in her gut.
Tell her to try some Gas-X, just to see if this cures her hardened stomach problem. It's an idea!
Best wishes to your sister, and aren't you the kindest sibling to ask this for her, she is lucky to have YOU!
Lara

MacIntosh12 25 May 2013

Also, any opioid pain med can cause painful tummy problems. I used to take a Gaviscon chewable tablets to ward off my painful stomach. Let her know that the chewable's are great, but NOT the liquid, it just doesn't work like the chewies! She can chew 2 at first then add 2 more if the pain is persistent.

mhelcl 27 May 2013

Yes, it is known to cause constipation. With all narcotic pain meds and in managing pain in general, it is somewhat trial and error in figuring out which type of medication will work best and have the least side effects. With opiates, it is truly quite different for everyone. The key is to find a physician who will listen to you and who is experienced with pain management and therefore understanding and willing to rotate your meds until you figure out what does work best for you.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions